?

Log in

Previous Entry | Next Entry

Aubagio

Has anybody here taken Aubagio? My neuro is thinking about a change to my meds, because I've had the infamous post-injection reaction to Copaxone too many times. Also because I haven't had an MS relapse for over 3 years, but I don't understand her logic there: if Copaxone has stopped my relapses, please don't take away my Copaxone!

Note to this comm's Mod: please can we have an 'Aubagio' tag?

Tags:

Comments

lurex
Jul. 8th, 2015 05:53 pm (UTC)
late reply...
I'm way behind on keeping up with these communities....forgive me!
My neuro is changing me from Copaxone(40mg) to Tecfidera. I don't understand her logic...no exacerbations in over three years...she says that she's nervous because my MRI showed "excessive activity" - maybe she has a point but...I've had absolutely no side effects with Copaxone. I used to be on Avonex and had flu like symptoms every day! I was miserable and hence cannot take any other interferon type medication...I've read the documentation about Tecfidera, but as someone who was/is on it, can you tell me from a personal point of view - better-? worse-? side effects-?

Edited at 2015-07-08 06:04 pm (UTC)
bridgelene
Jul. 8th, 2015 07:12 pm (UTC)
Re: late reply...
I can see that though.....both sides. My neuro wants to be aggressive with MRI activity too even without relapses, lest it accumulate and come back to bite me in the ass, so to speak. For that reason I had to do a 6 month MRI (because there had ended up being a period of about 2 months between when I went off the Copaxone, and when I had my MRI before starting the Tec.


Personally? Ted has been my miracle med. I'd say better than Copaxone by a long shot for me. I had so many relapses my first year -- I know not really, but it felt like one big relapse. Since being on Tec, I haven't had a relapse. Side effects? With Copaxone I had site reactions that never really decreased, and ended up having 2 immediate post injection reactions before I gave up and went med-free for a few weeks till my MRI and then of course about another month before I got started on Tec. Here's my story with Tec (sit down and get comfortable. I'm going to go into detail so it will be long.)

I started out with the original titration of 120mg twice a day for one week, and then 240mg twice a day from then on out. Nowadays I believe they've changed the prescribing info to allow for the option of a slower titration up because that can decrease the side effects. I've heard as slow as 120mg once a day for a few weeks to start out with, etc. They say things can be done to help with the side effects -- an aspirin 30 minutes before to help decrease the risk of flushing, eating something with fat 30 min before to help with flushing AND stomach pain (a lot of people say peanut butter helps. I've also heard something in applesauce does as well), apparently Singulair (prescription) can help with...I forget what side effect. Immodium for diarrhea. I think I've heard Zantac for the stomach pain.

Really though? I didn't do any of that. I had infrequent minimal flushing that didn't and doesn't really bother me. Most of the time (it still happens occasionally) i don't even notice it unless I catch a glimpse in the mirror or my best friend points it out.

I NEVER made a point to eat before I took the medication (and still don't). I only eat breakfast sporadically, and tend to eat dinner about 6pm and take my night meds at 9:30pm. If I'm hungry I'll have something, if not then I don't make a point to just for the medications benefit. I had horrible stomach pain one time. But never again. A lot of people (from what I've read in my Tec Facebook group) who have this problem seem to kinda grow out of it eventually as their body adjust and can eventually take it without food with no problems.

Diarrhea? Yeah. About 2 weeks after I bumped up to the 240mg twice a day I got hit with diarrhea. It lasted for about 6 weeks. I never got dehydrated or had issues with my electrolytes as a consequence, but it was liquid and multiple times a day. And urgent. I did shart (accidentally shit myself when I farted) myself on more than one occasion. Yay for a big butt that holds it between my cheeks, and for pantyliners. I also learned to never trust a fart. In all fairness, I also never tried Immodium to slow it down. I wasn't working at the time, so I was able to run to the bathroom whenever I needed to, and as with the aspirin, I figured I'd just let my body adjust as it would in time rather than putting yet another medication into it. It did let up on it's own after about 6 weeks.

Finally, a few weeks after I started depression and anxiety hit my HARD and fast. And stuck around for about 2 weeks. I do NOT know for sure that it was related to Tecfidera. I've had issues with depression in the past, but hadn't with anxiety. But I had no additional stressors or any of my usual triggers (including my period), so I'm theorizing but I'm not sure if it was something else, Tec, or just coincidental timing.

All in all, now I still occasionally flush, but that's all. I haven't had any relapses and for the first time EVER I could say NO NEW LESIONS. (I started out with 25-30 and doubled after a year on Copaxone, and then a year later (I'd been med free for a few months) I still had a handful more new lesions. So to be able to say that is incredible.

Best of luck to you! <3

Tags

Page Summary

Powered by LiveJournal.com
Designed by Golly Kim

Latest Month

July 2015
S M T W T F S
   1234
567891011
12131415161718
19202122232425
262728293031